Integrated Squared Error Estimation of Cauchy Parameters

Besbeas, Panagiotis and Morgan, Byron J. T. (2001) Integrated Squared Error Estimation of Cauchy Parameters. Statistics & Probability Letters, 55 (4). pp. 397-401. ISSN 0167-7152 . (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


We show that integrated squared error estimation of the parameters of a Cauchy distribution, based on the empirical characteristic function, is simple, robust and efficient. The k-L estimator of Koutrouvelis (Biometrika 69 (1982) 205) is more difficult to use, less robust and at best only marginally more efficient. (C) 2001 Elsevier Science B.V. All rights reserved.

Item Type: Article
Uncontrolled keywords: Cauchy distribution; Efficiency; Influence function; Integrated squared error; k-L method; Maximum likelihood; Robustness
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Judith Broom
Date Deposited: 30 Oct 2008 20:22
Last Modified: 06 May 2014 14:26
Resource URI: (The current URI for this page, for reference purposes)
  • Depositors only (login required):